Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 424, NWS Norman, OK

September 12, 2000Comanche County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Sep 12, 2000, 5:09 AM CDT for Comanche County, Oklahoma. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Sep 12, 2000, 5:09 AM CDT (10:09 UTC)
Expired
Sep 12, 2000, 6:00 AM CDT
In force
51 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Comanche County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 10.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2000-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1568 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2000-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1568 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
2974 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 121010
SVROKC
OKC031-121100-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
509 AM CDT TUE SEP 12 2000

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL COMANCHE COUNTY IN SOUTHWEST OKLAHOMA

* UNTIL 600 AM CDT

* AT 509 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER
  MEDICINE PARK...MOVING NORTHEAST AT 15 MPH.

* LOCATIONS IN THE WARNING INCLUDE MEDICINE PARK

HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS NEAR 60 MPH ARE 
LIKELY.

LAT...LON 3478 9857 3465 9847 3474 9834 3485 9844

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 3:00 AM CDT, 2 hours 9 minutes earlier.

Area forecast discussion, Sep 12, 3:00 AM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
300 AM CDT TUE SEP 12 2000

COLD FRONT CONT TO MAKE ITS WAY ACROSS STATE EARLY THIS MORNING.
EXPECT FRONT TO PUSH THRU SE OK DURING THE EARLY TO MID MORNING TIME
FAME. THIS WILL MEAN COOLER TEMPS FOR STATE TODAY...BUT ALSO WILL
MARK THE END TO THE CHANCE FOR RAIN. WILL KEEP SOME LOW POPS GOING
ACROSS THE SOUTH THROUGH THIS MORNING... OTHERWISE IT LOOKS LIKE MOST
OF THE ACTIVITY WILL REMAIN TO OUR EAST TODAY AND THEN SOUTH OF THE
AREA TONIGHT AND ON WEDNESDAY. ANOTHER OPPORTUNITY LOST.

SFC HIGH SETTLES DOWN OVER AREA TONIGHT MAKING FOR A COOL MORNING TO
START THE DAY ON WED. SOUTH WINDS DO RETURN TUES NIGHT AND ON WED
FROM WEST TO EAST WITH NEAR NORMAL TEMPS ON WED. SHOULD SEE SLIGHT WARM
UP ON THURSDAY BEFORE NEXT FRONT MAKE ITS WAY SOUTH INTO N OK BY
LATE IN THE DAY. AT THIS TIME LOOKS AS IF THIS FRONT WILL MAKE ITS
WAY ACROSS THE STATE THURSDAY NIGHT AND FRIDAY KNOCKING TEMPS BACK
DOWN AGAIN...BUT MOISTURE WILL ONCE AGAIN BE LACKING AND PRECIP
CHANCES LOOK MINIMAL.

FCSTID = 30
OKC   85  60  85  64 /   0   0   0   0
HBR   86  59  86  64 /   0   0   0   0
SPS   88  60  87  @65 /  20   0   0   0
GAG   83  54  86  60 /   0   0   0   0
PNC   85  57  85  64 /   0   0   0   0
DUA   89  62  87  64 /  30   0   0   0

.OUN...
OK...NONE.
TX...NONE.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 12, 5:29 AM CDTSevere Thunderstorm WarningOUNCotton31 min
Sep 12, 10:48 AM CDTFlash Flood WarningOUNAtoka3 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.